MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that during procedural setup, the aquabeam handpiece experienced an issue with jet alignment.Upon replacing the handpiece, the surgeon proceeded to successfully complete the procedure.This event resulted in a surgical delay of over 20 minutes.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was not returned per case details provided.Log file review confirmed the reported issue, as it was observed that waterjet was not visible during the alignment step.Root cause is undeterminable as the issue cannot be investigated further.A review of the device history record (dhr) for ab2000-e/serial number (b)(6) and aquabeam handpiece/lot number 24c04462 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported failure.The review indicated that the device met all design and manufacturing specifications when released for distribution.Sj-um0104-00 rev c, aquabeam robotic system user manual, ce was reviewed and states below.Section 11.2.23 physician: align waterjet nozzle.Press the foot pedal to visualize position of waterjet.Retract trus probe if needed by using knobs on trus stepper.Waterjet needs to be visible at 3 or 9 o¿clock.Check waterjet for overlap with the green alignment guide on the cpu.Note: if the waterjet is not visible when the foot pedal is pressed, then either: if trus image shows no hyperechoic artifact or a single hyperechoic artifact, then press the foot pedal while retracting the trus stepper until the waterjet becomes visible; or if trus image shows two hyperechoic artifacts, then press foot pedal while retracting the aquabeam handpiece nozzle until the waterjet becomes visible.Retract the nozzle by holding the right arrow button on the cpu keyboard.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key21561988
Report Number3012977056-2025-00076
Device Sequence Number4430482
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172610311024C04462
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale